New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Raea
Regular Member


Date Joined Nov 2007
Total Posts : 98
   Posted 10/24/2008 1:24 PM (GMT -6)   
Hey - I was given cipro for my bronchitis - I seem to remember people talking about it on this site once.  I have a really HUGE muscle spasm in my front right thigh muscle.  Couldn't walk for a while.  Its better now that I have worked it out some, but was limping most the day.  anyone else have this side effect? 

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4395
   Posted 10/24/2008 1:27 PM (GMT -6)   
Be careful with Cipro - it can cause tendon damage. I think you should be in communication with your pharmacist and doctor about this leg pain. Take care,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G-J Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Vitamin B12 Shots, Heparin (to flush PICC line).


Raea
Regular Member


Date Joined Nov 2007
Total Posts : 98
   Posted 10/27/2008 8:03 AM (GMT -6)   

Be careful – good advice.  I don’t know if it was the cipro or not, but somehow (not in my memory) I must have hurt my front thigh muscle because it felt like someone tore it off my leg and was twisting it on saturday am.  All I did was go to take one simple step down a slope, hadn’t even completed the step and wham – insane intense pain to the point of this little norweigen girl falling to the ground actually screaming and crying.  I don’t do that.  I may yell an obsenity or two and then grimace, but that’s usually it.  Not this rolling on the ground hugging my thigh begging all that be to make it stop. 

 

Anyone else have a muscle reaction to cipro like this?  Or have any links I could go to?  It’s the only thing that changed last week – unless I had a virus and not bronchitis and it had settled in my muscles - I suppose it could be that.  I’m baffled as to where this came from.  I’m not on the cipro anymore, just in case.  Any insight would be appreciated, if there is any.  I’m on crutches and oxycodone to heal – have to go in again if it doesn’t go away. 

 

I mentioned the tendon thing to the ER doc – and he wouldn’t say a dang thing.  I suppose he couldn’t yet.  Had called the pharmacist on friday and he was mum too.

peacesoul
Veteran Member


Date Joined Jan 2007
Total Posts : 2446
   Posted 10/27/2008 8:12 AM (GMT -6)   
They are going to have to amputate the foot. Come over, I have a saw ;-)


Hey K, yes Cipro can causes tendon issues. When I took it for 3 weeks, I didn't have any issues with it. It's one those abx that just effects everyone different
Are you detoxing while on it?
The world breaks every one and afterward many are strong in the broken places


Raea
Regular Member


Date Joined Nov 2007
Total Posts : 98
   Posted 10/27/2008 8:20 AM (GMT -6)   

Stopped taking it - don't want to chance it.  I'm cleansing now. 

Don't joke - it hurt so bad on saturday i was about to suggest that to Muryl. 

Just hoping that resting the muscle for a week will help.  Hope it won't be permanent.  You know how active I am.  One heck of a way to get me to slow down.  about crawled out of my skin yesterday tho not being able to do anything.  grrrr...

And coming to work today was embarassing.  Last thing I needed.  My boss' "bed side manner" isn't the best lately.  Makes it hard.  I don't care if people laugh, I'd laugh with them.  But she's been makign me feel that its my fault lately.  Gee, that makes a girl feel all better and so motivates me to work harder.  ugh.

 


peacesoul
Veteran Member


Date Joined Jan 2007
Total Posts : 2446
   Posted 10/27/2008 8:28 AM (GMT -6)   
Sorry to hear you're feeling blah K.
You need to slow down so glad you got to rest a bit. And yes, I'm sure the foot will feel better.

Go Powerball! :-)
The world breaks every one and afterward many are strong in the broken places


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4395
   Posted 10/27/2008 5:58 PM (GMT -6)   
"Tendon Effects: Ruptures of the shoulder, hand, Achilles tendon or other tendons that required surgical repair or resulted in prolonged disability have been reported in patients receiving quinolones, including ciprofloxacin. Post-marketing surveillance reports indicate that this risk may be increased in patients receiving concomitant corticosteroids, especially the elderly. Ciprofloxacin should be discontinued if the patient experiences pain, inflammation, or rupture of a tendon. Patients should rest and refrain from exercise until the diagnosis of tendinitis or tendon rupture has been excluded. Tendon rupture can occur during or after therapy with quinolones, including ciprofloxacin."

http://www.rxlist.com/cipro-drug.htm ~ click "Warnings and Precautions" and scroll down a ways (or Ctrl+F and type in "tendon" - without the quotes).

This page also says: "Other serious and sometimes fatal events, some due to hypersensitivity, and some due to uncertain etiology, have been reported rarely in patients receiving therapy with quinolones, including ciprofloxacin. These events may be severe and generally occur following the administration of multiple doses. Clinical manifestations may include one or more of the following: ...arthralgia; myalgia..."

rxlist.com places the full prescribing information as included in the package the pharmacist receives. The little printout they usually provide the patient only contains a fraction of the info from the full prescribing info. Ask your pharmacist to read the package insert or tell him/her to check out the link above, and also tell your doctor to look up Cipro in a current PDR and check under "rare side effects and adverse events." Most MD's don't have a clue about uncommon drug reactions or side-effects.

Now, if this is tendonitis or tendon rupture, you need to be evaluated immediately by a qualified health care practitioner (physical therapists are good, but you may also need an orthopedic physician), as tendon ruptures are nothing to play games with. Tendonitis can be helped with ice, rest, ice, rest, ice, rest, (ok I think you get the pattern....). Some also find help from Boswellia cream (Frankinsence) or other anti-inflammatory products. Be careful about taking over-the-counter products if you are taking any prescription medication - always check with your pharmacist and doctors first.

I hope this helps - take care,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Anemia, Lymphopenia, intermittant Pancytopenia, chronic malabsorption/malnutrition, etc.; G-J Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, Vitamin B12 Shots, Heparin (to flush PICC line).


Raea
Regular Member


Date Joined Nov 2007
Total Posts : 98
   Posted 10/29/2008 8:03 AM (GMT -6)   

saw my chiro/kinisiologist guy last night and tonight.  have an appt on thursday morning with my doc.  We'll see what happens.  People have also mentioned a virus that's been going around that settles in the muscle tissue - so I just don't know yet. 

No one (mds) has yet to tell me how and why my leg would do the spastic jig like its been doing. 


Raea
Regular Member


Date Joined Nov 2007
Total Posts : 98
   Posted 11/4/2008 2:37 PM (GMT -6)   
Just so you know - I can't believe this - I'm so mad - I have 2 docs saying its the cipro.  So, don't take it.  Got some good cleanse and anti-inflams.  Time heals.  Still wobbling about but can do 1/2 a day without crutches.  1 in 250 can get this - number seems a bit high for comfort.  I'm demanding to see a list of side effects before I go taking anything anymore, if I ever do.  This will mess me up for at least a month.  That's life. 
 
Be well! Raea, the informer! 
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 22, 2017 6:08 PM (GMT -6)
There are a total of 2,829,449 posts in 310,573 threads.
View Active Threads


Who's Online
This forum has 152689 registered members. Please welcome our newest member, Is it lyme.
418 Guest(s), 8 Registered Member(s) are currently online.  Details
sebreg, Is it lyme, Sheeks175, Aziz1983, WifeofPie, oddity, Tall Allen, Mrs.Worried


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer